Thunderstorm Wind, Cumberland
- When
- August 11, 7:39 PM EST
- Where
- Cumberland County, Pownal
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.900, -70.250
A severe thunderstorm moving through Cumberland County knocked over trees in Pownal.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A severe thunderstorm moving through Cumberland County knocked over trees in Pownal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 11, 1:43 PM EST, 5 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 243 PM EDT MON AUG 11 2003 ANOTHER SOUPY DAY WTH DEWPTS IN THE MID 60S TO LOWR 70S AND SPOTTY SHOWRS. THE CDFNT THAT WEVE BEEN WAITING FOR TO CHANGE THE AIRMASS WAS ALONG THE ST LAWRENCE AND TRYING TO MAKE ITS WAY SE. MODELS SWING THE WINDS AROUND TO NW TNGT BUT ANY SHWR FREE WX WL HAVE TO WAIT TIL THE UPR TROF GOES THRU ON WED. THE CDFNT WL PROBABLY BE DELAYED AND CUD BE A FOCUS FOR CONVECTION TMRW. WL BE GOING WITH LKLY POPS FOR TNGT ACRS THE FA AND THEN GRADUALLY LWR THEM FROM NW TO SE. NO REAL CHNG IN AIRMASS WITH THIS SYSTEM...H8 TEMPS REMAIN IN THE TEENS. THE NEXT CDFNT SHOWS MORE PROMISE ON FRI. WL BE DROPPING THE FLD WATCH WTH THIS ISSUANCE. ANY SHWR ACTVTY IN CENTRAL NH SHUD PRODUCE QPF WITHIN LIMITS. .GYX...NIL TEB
MEZ007>009-012>014-018>028-NHZ001>010-013-014-111915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 413 AM EDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT FOR GRAFTON AND CARROLL COUNTIES IN NEW HAMPSHIRE THIS AFTERNOON AND TONIGHT. THESE COUNTIES HAVE RECEIVED VERY HEAVY RAINS OVER THE PAST FEW DAYS...AND SHOWERS AND THUNDERSTORMS THIS AFTERNOON MAY PRODUCE VERY HEAVY RAINS. THIS ADDTIONAL RAINS COULD RESULT IN FLOODING OF RIVERS AND STREAMS IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT IN THE WATCH AREA. HAYES
The Portland,ME radar (KGYX), 1 km away, was scanning. The volume nearest the first event began at 00:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2003Every state in 2003This day in weather historyWarnings in Maine, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333455.